Previous |  Up |  Next

Article

Keywords:
$2$-Menger space; Cauchy sequence; fixed point; $\phi $-function; $\psi $-function; cyclic contraction
Summary:
In this paper we establish Kannan-type cyclic contraction results in probabilistic 2-metric spaces. We use two different types of $t$-norm in our theorems. In our first theorem we use a Hadzic-type $t$-norm. We use the minimum $t$-norm in our second theorem. We prove our second theorem by different arguments than the first theorem. A control function is used in our second theorem. These results generalize some existing results in probabilistic 2-metric spaces. Our results are illustrated with an example.
References:
[1] Banach, S.: Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales. Fundam. Math. 3 French (1922), 133-181.
[2] Chang, S.-S., Huang, N. J.: On the generalized 2-metric spaces and probabilistic 2-metric spaces with applications to fixed point theory. Math. Jap. 34 (1989), 885-900. MR 1025044 | Zbl 0692.54030
[3] Choudhury, B. S., Das, K.: A coincidence point result in Menger spaces using a control function. Chaos Solitons Fractals 42 (2009), 3058-3063. DOI 10.1016/j.chaos.2009.04.020 | MR 2560014 | Zbl 1198.54072
[4] Choudhury, B. S., Das, K.: Fixed points of generalized Kannan type mappings in generalized Menger spaces. Commun. Korean Math. Soc. 24 (2009), 529-537. DOI 10.4134/CKMS.2009.24.4.529 | MR 2568990 | Zbl 1231.54020
[5] Choudhury, B. S., Das, K.: A new contraction principle in Menger spaces. Acta Math. Sin., Engl. Ser. 24 (2008), 1379-1386. DOI 10.1007/s10114-007-6509-x | MR 2438308 | Zbl 1155.54026
[6] Choudhury, B. S., Das, K., Bhandari, S. K.: A fixed point theorem in $2$-Menger space using a control function. Bull. Calcutta Math. Soc. 104 (2012), 21-30. MR 3088824
[7] Choudhury, B. S., Das, K., Bhandari, S. K.: Cyclic contraction result in $2$-Menger space. Bull. Int. Math. Virtual Inst. 2 (2012), 223-234. MR 3159041
[8] Choudhury, B. S., Das, K., Bhandari, S. K.: A fixed point theorem for Kannan type mappings in $2$-Menger space using a control function. Bull. Math. Anal. Appl. 3 (2011), 141-148. MR 2955353 | Zbl 1314.47076
[9] Choudhury, B. S., Das, K., Bhandari, S. K.: A generalized cyclic {$C$}-contraction principle in Menger spaces using a control function. Int. J. Appl. Math. 24 (2011), 663-673. MR 2931524
[10] Choudhury, B. S., Das, K., Bhandari, S. K.: Fixed point theorem for mappings with cyclic contraction in Menger spaces. Int. J. Pure Appl. Sci. Technol. 4 (2011), 1-9. MR 3001859
[11] Connell, E. H.: Properties of fixed point spaces. Proc. Am. Math. Soc. 10 (1959), 974-979. DOI 10.1090/S0002-9939-1959-0110093-3 | MR 0110093 | Zbl 0163.17705
[12] Dutta, P. N., Choudhury, B. S.: A generalized contraction principle in Menger spaces using a control function. Anal. Theory Appl. 26 (2010), 110-121. DOI 10.1007/s10496-010-0110-3 | MR 2653705 | Zbl 1224.54091
[13] G{ä}hler, S.: Über die Uniformisierbarkeit 2-metrischer Räume. Math. Nachr. 28 German (1965), 235-244. DOI 10.1002/mana.19640280309 | MR 0178452 | Zbl 0142.39804
[14] G{ä}hler, S.: 2-metrische Räume und ihre topologische Struktur. Math. Nachr. 26 German (1963), 115-148. DOI 10.1002/mana.19630260109 | MR 0162224 | Zbl 0117.16003
[15] Gole{ţ}, I.: A fixed point theorem in probabilistic 2-metric spaces. Inst. Politehn. Traian Vuia Timişoara Lucrăr. Sem. Mat. Fiz. (1988), 21-26. MR 1221431
[16] Had{ž}i{ć}, O.: A fixed point theorem for multivalued mappings in $2$-Menger spaces. Zb. Rad., Prir.-Mat. Fak., Univ. Novom Sadu, Ser. Mat. 24 (1994), 1-7. Zbl 0897.54036
[17] Hadži{ć}, O., Pap, E.: Fixed Point Theory in Probabilistic Metric Spaces. Mathematics and Its Applications 536 Kluwer Academic Publishers, Dordrecht (2001). MR 1896451
[18] Janos, L.: On mappings contractive in the sense of Kannan. Proc. Am. Math. Soc. 61 (1976), 171-175. DOI 10.1090/S0002-9939-1976-0425936-3 | MR 0425936 | Zbl 0364.54022
[19] Kada, O., Suzuki, T., Takahashi, W.: Nonconvex minimization theorems and fixed point theorems in complete metric spaces. Math. Jap. 44 (1996), 381-391. MR 1416281 | Zbl 0897.54029
[20] Kannan, R.: Some results on fixed points. {II}. Am. Math. Mon. 76 (1969), 405-408. DOI 10.2307/2316437 | MR 0257838 | Zbl 0179.28203
[21] Kannan, R.: Some results on fixed points. Bull. Calcutta Math. Soc. 60 (1968), Article No. 11, 71-76. MR 0257837 | Zbl 0209.27104
[22] Karpagam, S., Agrawal, S.: Best proximity point theorems for cyclic orbital Meir-Keeler contraction maps. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 74 (2011), 1040-1046. DOI 10.1016/j.na.2010.07.026 | MR 2746787 | Zbl 1206.54047
[23] Khan, M. S.: On the convergence of sequences of fixed points in 2-metric spaces. Indian J. Pure Appl. Math. 10 (1979), 1062-1067. MR 0547888 | Zbl 0417.54020
[24] Khan, M. S., Swaleh, M., Sessa, S.: Fixed point theorems by altering distances between the points. Bull. Aust. Math. Soc. 30 (1984), 1-9. DOI 10.1017/S0004972700001659 | MR 0753555 | Zbl 0553.54023
[25] Kikkawa, M., Suzuki, T.: Some similarity between contractions and Kannan mappings. {II}. Bull. Kyushu Inst. Technol., Pure Appl. Math. 55 (2008), 1-13. MR 2455257 | Zbl 1163.54022
[26] Kikkawa, M., Suzuki, T.: Some similarity between contractions and Kannan mappings. Fixed Point Theory Appl. (electronic only) 2008 (2008), Article No. 649749, 8 pages. MR 2395313 | Zbl 1163.54022
[27] Kirk, W. A., Srinivasan, P. S., Veeramani, P.: Fixed points for mappings satisfying cyclical contractive conditions. Fixed Point Theory 4 (2003), 79-89. MR 2031823 | Zbl 1052.54032
[28] Lal, S. N., Singh, A. K.: An analogue of Banach's contraction principle for 2-metric spaces. Bull. Aust. Math. Soc. 18 (1978), 137-143. DOI 10.1017/S0004972700007887 | MR 0645161 | Zbl 0385.54028
[29] Mihe{ţ}, D.: Altering distances in probabilistic Menger spaces. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 71 (2009), 2734-2738. DOI 10.1016/j.na.2009.01.107 | MR 2532798 | Zbl 1176.54034
[30] Naidu, S. V. R.: Some fixed point theorems in metric and 2-metric spaces. Int. J. Math. Math. Sci. 28 (2001), 625-636. DOI 10.1155/S016117120101064X | MR 1892319 | Zbl 1001.47037
[31] Saha, P. K., Tiwari, R.: An alternative proof of Kannan's fixed point theorem in a generalized metric space. News Bull. Calcutta Math. Soc. 31 (2008), 15-18. MR 2682190 | Zbl 1218.54049
[32] Sastry, K. P. R., Babu, G. V. R.: Some fixed point theorems by altering distances between the points. Indian J. Pure Appl. Math. 30 (1999), 641-647. MR 1701042 | Zbl 0938.47044
[33] Sastry, K. P. R., Naidu, S. V. R., Babu, G. V. R., Naidu, G. A.: Generalization of common fixed point theorems for weakly commuting map by altering distances. Tamkang J. Math. 31 (2000), 243-250. MR 1778222
[34] Schweizer, B., Sklar, A.: Probabilistic Metric Spaces. North-Holland Series in Probability and Applied Mathematics North-Holland Publishing, New York (1983). MR 0790314 | Zbl 0546.60010
[35] Sehgal, V. M., Bharucha-Reid, A. T.: Fixed points of contraction mappings on probabilistic metric spaces. Math. Syst. Theory 6 (1972), 97-102. DOI 10.1007/BF01706080 | MR 0310858 | Zbl 0244.60004
[36] Shi, Y., Ren, L., Wang, X.: The extension of fixed point theorems for set valued mapping. J. Appl. Math. Comput. 13 (2003), 277-286. DOI 10.1007/BF02936092 | MR 2000215 | Zbl 1060.47057
[37] Shioji, N., Suzuki, T., Takahashi, W.: Contractive mappings, Kannan mappings and metric completeness. Proc. Am. Math. Soc. 126 (1998), 3117-3124. DOI 10.1090/S0002-9939-98-04605-X | MR 1469434 | Zbl 0955.54009
[38] Subrahmanyam, P. V.: Completeness and fixed-points. Monatsh. Math. 80 (1975), 325-330. DOI 10.1007/BF01472580 | MR 0391065 | Zbl 0312.54048
[39] W{ł}odarczyk, K., Plebaniak, R., Banach, A.: Best proximity points for cyclic and noncyclic set-valued relatively quasi-asymptotic contractions in uniform spaces. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 70 (2009), 3332-3341 erratum ibid. 71 3585-3586 (2009). DOI 10.1016/j.na.2008.04.037 | MR 2503079 | Zbl 1171.54311
[40] W{ł}odarczyk, K., Plebaniak, R., Obczy{ń}ski, C.: Convergence theorems, best approximation and best proximity for set-valued dynamic systems of relatively quasi-asymptotic contractions in cone uniform spaces. Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 72 (2010), 794-805. DOI 10.1016/j.na.2009.07.024 | MR 2579346 | Zbl 1185.54020
[41] Zeng, W. Z.: Probabilistic 2-metric spaces. J. Math. Res. Exposition 7 (1987), 241-245. MR 0929343
Partner of
EuDML logo